Thunderstorm Wind, Campbell
- When
- July 4, 3:00 PM EST
- Where
- Campbell County, Countywide
- Crop damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.383, -84.150
Numerous trees and large limbs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 4, 2:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT WED JUL 4 2001 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING AHEAD OF A PREFRONTAL TROUGH. PLAN TO INCLUDE EVENING PERIOD... THEN CHANCE POPS FOR AFTER 0Z. APPEARS FRONT WILL BE SLOW TO PUSH INTO THE AREA...EXPECT THE FRONT TO BE OVER OUR CENTRAL OR NORTHERN ZONES THURSDAY NIGHT. DEEP MOISTURE MOVES OUT THIS EVENING...BUT SIGNIFICANT DRIER AIR AT THE SURFACE WILL WAIT UNTIL FRIDAY. ANOTHER WEAK SHORT WAVE WILL MOVE ACROSS THE AREA THURSDAY. THINK A 30 POP IS WARRANTED FOR ALL ZONES FOR THURSDAY AFTERNOON. HIGH PRESSURE AND DRIER AIR SHOULD KEEP THINGS DRY FOR FRIDAY. WILL GENERALLY USE A BLEND OF GUIDANCE NUMBERS FOR TEMPS. PRELIMINARY NUMBERS FOLLOW: CHA 69 89 65 91 / 40 30 5 5 TYS 68 86 63 86 / 40 30 5 5 TRI 65 83 57 84 / 40 30 5 5 OQT 68 87 63 87 / 40 30 5 5 .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 112 PM EDT WED JUL 4 2001 ...A FEW SEVERE THUNDERSTORMS AND VERY HEAVY RAINS POSSIBLE THIS AFTERNOON AND TONIGHT FROM CENTRAL EAST TENNESSEE INTO SOUTHWEST VIRGINIA... A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS DURING THIS TIME AND COMBINE WITH THE UNSTABLE AIR TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. DUE TO THE EXPECTED INSTABILITY AND HIGH AMOUNTS OF MOISTURE OVER THE AREA...A FEW SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS...LOCALLY VERY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. PONDING OF OF WATER IN LOW LYING AREAS AND STREET FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL AS RAPID SMALL STREAM RISE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM OAK RIDGE TO KNOXVILLE TO MORRISTOWN TO JOHNSON CITY. PERSONS PLANNING ON ANY OUTSIDE ACTIVITIES THIS FOURTH OF JULY SHOULD BE ON THE LOOKOUT FOR THE POSSIBILITY OF STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO OR TELEVISION STATIONS FOR FURTHER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. AUSTIN
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 144 PM EDT WED JUL 4 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT (6 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...ANDERSON...BLOUNT...CAMPBELL...CARTER... CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE...COCKE...GRAINGER... GREENE...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX... LEE...LOUDON...MORGAN...ROANE...RUSSELL...SCOTT...SEVIER... SULLIVAN...UNICOI...UNION...WASHINGTON AND WISE. THE WATCH IS IN EFFECT UNTIL 7 PM EDT (6 PM CDT). THE MAIN THREAT WILL BE FROM DAMAGING DOWNBURST WINDS AND HAIL. PONDING OF WATER IN LOW LYING AREAS AND STREET FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL AS RAPID SMALL STREAM RISE. THE STORMS WILL BE MOVING FROM WEST TO EAST AROUND 30 MILES AN HOUR. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. AUSTIN
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 144 PM EDT WED JUL 4 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT (6 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...ANDERSON...BLOUNT...CAMPBELL...CARTER... CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE...COCKE...GRAINGER... GREENE...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX... LEE...LOUDON...MORGAN...ROANE...RUSSELL...SCOTT...SEVIER... SULLIVAN...UNICOI...UNION...WASHINGTON AND WISE. THE WATCH IS IN EFFECT UNTIL 7 PM EDT (6 PM CDT). THE MAIN THREAT WILL BE FROM DAMAGING DOWNBURST WINDS AND HAIL. PONDING OF WATER IN LOW LYING AREAS AND STREET FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL AS RAPID SMALL STREAM RISE. THE STORMS WILL BE MOVING FROM WEST TO EAST AROUND 30 MILES AN HOUR. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. AUSTIN
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and large limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261695.